Illinois, 2008

Flooding in Illinois, June 13 to 25, 2008

June 13 to 25, 2008 · NWS LOT · 2 events in 2 counties and zones

After a wet winter and spring, heavy rain fell in June causing moderate to major flooding on the Des Plaines and Fox Rivers in Lake and McHenry Counties in IL. 57 inches at Mundelein.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$750,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

After a wet winter and spring, heavy rain fell in June causing moderate to major flooding on the Des Plaines and Fox Rivers in Lake and McHenry Counties in IL. June rainfall totals included 7.13 inches at Woodstock, 6.56 inches at Spring Grove, and 5.57 inches at Mundelein. Some parts of southern Wisconsin received 10 inches or more. Moderate flooding occurred on the Des Plaines at Russell from the 11th through the 13th mostly impacting park land. On the Fox River, the New Munster, WI river gage reached a record crest of 15.18 feet on the 15th. The gage at McHenry Lock and Dam tailwater crested at 6.8 feet on the 18th. This was the third highest on record. A total of 408 structures were affected in Lake County in the Chain of Lakes area, with 103 structures sustaining some damage. There was also extensive damage to Chain of Lakes State Park and wetlands areas which could cost up to 20 million dollars to repair. Downstream below the McHenry Lock and Dam in McHenry County, about 100 homes were affected by flood water in the Orchard Heights and Colby Point areas, with 50 sustaining some damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 13, 5:54 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 13, 5:54 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
654 AM CDT FRI JUN 13 2008

.DISCUSSION...

358 AM CDT

LINEAR MCS MOVING ACROSS FORECAST AREA EARLY THIS MORNING...HAVING
WEAKENED FROM EARLIER DAMAGING WIND PRODUCING SYSTEM TO SYSTEM NOW
PRODUCING MODERATE RAIN ACROSS WESTERN TWO THIRDS OF CWA. KLOT VAD
WIND PROFILE INDICATES UNIDIRECTIONAL SOUTHWESTERLY WIND PROFILE
WHICH HAS ALLOWED SOME TRAINING OF STORMS...THOUGH ABILITY TO
DEVELOP A LITTLE MORE ORGANIZED COLD POOL HAS ALLOWED SOME
EASTWARD MOVEMENT TO INDIVIDUAL LINES OF STORMS. KLOT STORM TOTAL
PRECIP ESTIMATION INDICATING AREAL AMOUNTS OF 0.50 TO 0.75 INCHES
ACROSS MOST AREAS NORTHWEST OF INTERSTATE 55...THOUGH 2-3 INCH
AMOUNTS OVER FAR WESTERN/NORTHWEST PARTS OF CWA. WITH THIS IN MIND
HAVE ELECTED TO CONTINUE FLASH FLOOD WATCH THROUGH MIDDAY FOR
AREAS NORTHWEST OF ROUGHLY A MENDOTA TO ELGIN TO HIGHLAND PARK
LINE...THOUGH PRECIP WILL LIKELY WEAKEN AND DIMINISH ACROSS THESE
AREAS THIS MORNING.

WITH MULTIPLE OUTFLOW BOUNDARIES FROM OVERNIGHT CONVECTION...
EXPECT SOUTHEAST COUNTIES WILL BE FOCUS FOR RENEWED CONVECTIVE
DEVELOPMENT AS ATMOSPHERE DESTABILIZES ONCE AGAIN THIS
AFTERNOON...AND SHORT WAVE TROUGH TRANSLATES THROUGH BASE OF UPPER
LOW SPINNING OVER WESTERN ONTARIO. NAM...SREF AND GFS ALL DEPICT
CONVECTIVE PRECIP MAX ACROSS THESE AREAS THIS AFTERNOON...AND WITH
PWATS LINGERING IN 1.5 TO 2.0 INCH RANGE AND CONTINUED PROSPECTS
FOR TRAINING STORMS GIVEN DEEP SOUTHWESTERLY UNIDIRECTIONAL WIND
FIELD WILL EXTEND FLASH FLOOD WATCH FOR CENTRAL/SOUTHERN COUNTIES
THROUGH AFTERNOON AND ADD FAR SOUTHEAST COUNTIES AS WELL.

PASSAGE OF MID LEVEL TROUGH AXIS SHOULD ALLOW THINGS TO QUIET
DOWN...ALONG WITH PASSAGE OF SLOW MOVING SURFACE COLD FRONT WHICH
IS PROGGED TO CLEAR THE SOUTHEASTERN PORTIONS OF THE CWA BY
MIDNIGHT. SURFACE HIGH PRESSURE THEN BUILDS ACROSS LOWER MISSOURI
AND MID MISSISSIPPI VALLEYS SATURDAY BRINGING A BRIEF RESPITE FROM
PRECIP. ON SUNDAY HOWEVER...NEXT UPSTREAM SHORT WAVE TRANSLATES
INTO UPPER MIDWEST/GREAT LAKES REGION. SURFACE HIGH MOVES OFF TO
THE SOUTHEAST ALLOWING RETURN OF WAA/MOIST ADVECTION AS LOW LEVEL
WINDS AGAIN TURN SOUTHWESTERLY. 30 KNOT 850 HPA JET AND THERMAL
ADVECTION AXIS DEVELOPS ACROSS WI/NORTHERN IL SATURDAY NIGHT AHEAD
OF FRONT TRAILING FROM NORTHERN GREAT LAKES LOW. FRONT SAGS
THROUGH AREA ON SUNDAY...THUS PRECIP CHANCES INCLUDED FOR FAR
NORTH SATURDAY NIGHT AND CWA WIDE SUNDAY.

LONGER RANGE...APPEARS UPPER RIDGE TO BUILD OVER CENTRAL CONUS BY
MID NEXT WEEK. PERHAPS A FEW DAYS OF DRY WEATHER FOR A VERY SOGGY
MIDWEST.

RATZER

&&

.AVIATION...
648 AM CDT

1200 UTC TAFS...OVERNIGHT MCS HAS DISSIPATED AND TRACKED INTO
NORTHERN INDIANA. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS ARE
DEVELOPING ACROSS WEST CENTRAL ILLINOIS BACK INTO WEST CENTRAL
MISSOURI MORE IN ASSOCIATION WITH CONVERGENCE ENHANCED BY THE LOW
LEVEL JET. AN UPPER LEVEL JET STREAK FROM SOUTHEAST NEBRASKA INTO
SOUTHERN MINNESOTA WILL ALSO BE SHIFTING EASTWARD THIS MORNING
WHICH WILL BEGIN TO ENHANCE UPPER LEVEL DIVERGENCE ACROSS NORTHERN
ILLINOIS. THIS SHOULD ALLOW PRECIP COVERAGE TO INCREASE INTO
NORTHERN ILLINOIS LATER THIS MORNING INTO THIS AFTERNOON. AT THIS
TIME IT APPEARS AS THOUGH BEST COVERAGE FOR SHOWER/THUNDERSTORM
REDEVELOPMENT THIS AFTERNOON WILL BE GENERALLY SOUTHEAST OF A UGN
TO ARR TO VYS. WILL CONTINUE TO MENTION THUNDER THROUGH MID TO
LATE AFTERNOON...AND TOWARD 22Z-00Z EXPECTING FOCUS FOR PRECIP TO
GRADUALLY BEGIN TO SHIFT SOUTH OF THE TERMINALS...ALTHOUGH GYY MAY
HOLD ONTO THE SHOWERS/STORMS THROUGH 00Z. OUTSIDE OF
THUNDERSTORMS...SOUTH SOUTHWEST WINDS OF 10 TO 15 KNOTS EXPECTED
TODAY WITH SOME GUSTS TO 15 TO 20 KNOTS POSSIBLE THIS AFTERNOON.
SKIES SHOULD BEGIN TO CLEAR TONIGHT WITH LIGHT SOUTHWEST WINDS
AFTER 02Z.

MARSILI

&&

.MARINE...
442 AM CDT

SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH EARLY THIS
MORNING ACROSS SOUTHERN LAKE MICHIGAN AND GRADIENT SHOULD BEGIN TO
FAVOR SOUTH SOUTHWEST WINDS AT 10 TO 15 KNOTS TODAY...WITH SOME
GUSTS TO 20 KNOTS POSSIBLE. ANOTHER TROUGH OF LOW PRESSURE WILL BE
MOVING THROUGH WESTERN LAKE SUPERIOR INTO WISCONSIN ON SATURDAY
WITH CONTINUED SOUTH SOUTHWEST WINDS ACROSS ALL OF LAKE MICHIGAN
ON SATURDAY. WIND SHIFT EXPECTED FOR SUNDAY NIGHT WITH COLD FRONT
EXPECTED TO TRACK ACROSS LAKE MICHIGAN.

NO HEADLINES FOR THE NEARSHORE OR OPEN WATERS OUTSIDE OF
CONVECTIVE WATCHES CURRENTLY IN EFFECT. ADDITIONAL SHOWERS AND
THUNDERSTORMS MAY BRING MORE GUSTY WINDS TO FAR SOUTHERN LAKE
MICHIGAN THIS AFTERNOON.

MARSILI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BOONE-DE
     KALB-KANE-LAKE IL-LEE-MCHENRY-OGLE-WINNEBAGO COUNTIES.
     FLASH FLOOD WATCH THROUGH THIS EVENING FOR COOK-DUPAGE-FORD-
     GRUNDY-IROQUOIS-KANKAKEE-KENDALL-LA SALLE-LIVINGSTON-WILL
     COUNTIES.
IN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BENTON-JASPER-
LAKE IN- NEWTON-PORTER COUNTIES. LM...NONE.

&&
Hazardous weather outlook, Jun 13, 3:41 AM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
441 AM CDT FRI JUN 13 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
140945-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
441 AM CDT FRI JUN 13 2008 /541 AM EDT FRI JUN 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

    THUNDERSTORMS...SOME OF WHICH MAY PRODUCE...
      LOCALLY HEAVY RAINFALL
      CLOUD TO GROUND LIGHTNING
      DAMAGING WIND GUSTS TO 70 MPH
      ISOLATED TORNADOES

  AREAS AFFECTED AND TIMING:

SCATTERED THUNDERSTORMS WILL AFFECT MUCH OF THE OUTLOOK AREA EARLY
THIS MORNING. THUNDERSTORMS WILL LIKELY DEVELOP AGAIN THIS AFTERNOON...
MAINLY AFFECTING AREAS SOUTH OF INTERSTATE 88 IN ILLINOIS AND ALL OF
NORTHWEST INDIANA. THUNDERSTORMS SHOULD DECREASE FROM THE WEST THIS
EVENING...ENDING BY AROUND MIDNIGHT.

  DISCUSSION:

THUNDERSTORMS WHICH DEVELOPED EARLY THIS MORNING AHEAD OF A SLOW
MOVING FRONTAL BOUNDARY WILL GRADUALLY DIMINISH ACROSS THE OUTLOOK
AREA EARLY THIS MORNING. OUTFLOW BOUNDARIES FROM THESE STORMS WILL
LIKELY BECOME A FOCUS FOR RENEWED THUNDERSTORMS LATER THIS
AFTERNOON...ESPECIALLY ACROSS SOUTH AND EASTERN PORTIONS OF THE
OUTLOOK AREA. THUNDERSTORMS WILL GRADUALLY COME TO AN END FROM THE
WEST AND NORTHWEST THIS AFTERNOON ACROSS FAR NORTHERN
ILLINOIS...LINGERING INTO THIS EVENING ACROSS NORTHWEST INDIANA
BEFORE ENDING BY MIDNIGHT. SEVERE WEATHER WILL BE MOST LIKELY
SOUTH OF A LASALLE TO CHICAGO LINE...WHERE INSTABILITY WILL BE
MAXIMIZED AHEAD OF THE COLD FRONT THIS AFTERNOON.

PORTIONS OF THE DES PLAINES...PECATONICA...FOX AND ROCK RIVERS WILL
REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT THROUGH SUNDAY.
THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BE SEVERE.

PORTIONS OF THE DES PLAINES...PECATONICA...FOX AND DES PLAINES
RIVERS WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-140945-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
441 AM CDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY TODAY ALONG THE ILLINOIS SHORES AND
THROUGH THIS EVENING ALONG THE INDIANA SHORES. THERE IS A SLIGHT
RISK THAT SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WIND
GUSTS IN EXCESS OF 50 KNOTS THE MOST LIKELY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH
SUNDAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BE SEVERE.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-140945-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
441 AM CDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS MUCH OF LAKE MICHIGAN TODAY...AND
ACROSS FAR SOUTHERN LAKE MICHIGAN THIS EVENING. THERE IS A SLIGHT
RISK THAT SOME OF THESE STORMS COULD BE SEVERE WITH WIND GUSTS IN
EXCESS OF 50 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH
SUNDAY. THERE IS ALSO A SLIGHT RISK THAT SOME OF THESE STORMS
COULD BE SEVERE.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

In the hours before

Local storm report, Jun 13, 1:04 AM CST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
204 AM CDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     CRYSTAL LAKE            42.23N 88.33W
06/12/2008                   MCHENRY            IL   TRAINED SPOTTER

            176 AND WALKUP TREES AND POWER LINES DOWN.

1145 PM     TSTM WND DMG     HARMON                  41.72N 89.56W
06/12/2008                   LEE                IL   LAW ENFORCEMENT

            TREES DOWN AROUND THE COUNTY BUT MOSTLY SOUTHWEST PART OF
            COUNTY FROM LEE COUNTY SHERIFF.

1200 AM     TSTM WND DMG     ROCHELLE                41.92N 89.06W
06/13/2008                   OGLE               IL   LAW ENFORCEMENT

            POWER LINES DOWN IN ROCHELLE.VEHICLE POSSIBLY BLOWN OFF
            THE ROAD ON I-39.TREES DOWN NORTHEAST PART OF COUNTY.

1208 AM     TSTM WND GST     MENDOTA                 41.55N 89.12W
06/13/2008  E60.00 MPH       LA SALLE           IL   TRAINED SPOTTER

1211 AM     TSTM WND DMG     DE KALB                 41.93N 88.75W
06/13/2008                   DE KALB            IL   LAW ENFORCEMENT

            MORE INFORMATION ON TRUCKS BLOWN OVER ON I-88. ONE AT
            MILE MARKER 86 WHICH IS ABOUT 1 MILE SOUTH OF MALTA. THE
            OTHER WAS AT MILE MARKER 101 WHICH IS ON THE DEKALB AND
            KANE COUNTY LINE 3 MILES SOUTH OF MAPLE PARK.

1215 AM     LIGHTNING        5 E HAMPSHIRE           42.10N 88.42W
06/13/2008                   KANE               IL   EMERGENCY MNGR

            LIGHTNING HIT A CAR AT 47 AND 20. ARES STORM SPOTTER.

1215 AM     TSTM WND DMG     3 W KIRKLAND            42.09N 88.91W
06/13/2008                   DEKALB             IL   FIRE DEPT/RESCUE

            ROOF OFF A HOUSE ON IRENE ROAD.

1228 AM     TSTM WND DMG     5 E BELVIDERE           42.25N 88.75W
06/13/2008                   BOONE              IL   LAW ENFORCEMENT

            BARNS BLOWN DOWN AND TREES DOWN IN EAST PART OF COUNTY.
            TREES ON THE FOLLOWING ROADS... CHADDICK ROAD... GENEVA
            ROAD... ROUTE 20... MARENGO ROAD... AND GARDEN PRAIRIE
            ROAD.

1235 AM     TSTM WND DMG     MARENGO                 42.25N 88.60W
06/13/2008                   MCHENRY            IL   TRAINED SPOTTER

            LARGE TREE LIMBS DOWNN. APPROXIMATELY 4 INCHES IN
            DIAMETER.

1235 AM     TSTM WND DMG     CRYSTAL LAKE            42.23N 88.33W
06/13/2008                   MCHENRY            IL   EMERGENCY MNGR

            POWER LINES DOWN AT CRYSTAL LAKE AND ALSO AT KISHWAUKEE
            VALLEY ROAD AND ROUTE 14 IN WOODSTOCK.

1235 AM     TSTM WND GST     3 E HAMPSHIRE           42.10N 88.46W
06/13/2008  M66.00 MPH       KANE               IL   TRAINED SPOTTER

            ROUTE 20 AND 47.

1235 AM     HAIL             3 E HAMPSHIRE           42.10N 88.46W
06/13/2008  M0.88 INCH       KANE               IL   TRAINED SPOTTER

            ROUTE 20 AND 47.

1245 AM     TSTM WND DMG     5 NE MAPLE PARK         41.96N 88.52W
06/13/2008                   KANE               IL   LAW ENFORCEMENT

            TREE DOWN ON SHERIFFS DEPT SQUAD CAR AT ROUTE 64 AND
            MERIDITH ROAD.

1254 AM     NON-TSTM WND GST WEST CHICAGO            41.89N 88.22W
06/13/2008  M70.00 MPH       DUPAGE             IL   OFFICIAL NWS OBS

            DUPAGE AIRPORT GUST TO 61 KNOTS.

0105 AM     TSTM WND DMG     GENEVA                  41.88N 88.31W
06/13/2008                   KANE               IL   EMERGENCY MNGR

            TREE DOWN IN KANE COUNTY AT SEAVEY AND LORANGE ROAD.

0110 AM     TSTM WND DMG     DEERFIELD               42.17N 87.85W
06/13/2008                   LAKE               IL   LAW ENFORCEMENT

            60 MPH WIND ESTIMATED AT MILWAUKEE AVENUE AND LAKE COOK
            ROAD FROM SPOTTER. LAKE COUNTY SHERIFF REPORTS TREES DOWN
            IN SEVERAL LOCATIONS AROUND THE COUNTY.

0113 AM     TSTM WND DMG     1 W HAMPSHIRE           42.10N 88.54W
06/13/2008                   KANE               IL   EMERGENCY MNGR

            TREE DOWN BLOCKING ROAD.

0128 AM     TSTM WND DMG     WEST DUNDEE             42.10N 88.29W
06/13/2008                   KANE               IL   FIRE DEPT/RESCUE

            ROUTE 72 AND CARRINGTON ROAD MULTIPLE LIMBS DOWN.

0140 AM     HEAVY RAIN       MACHESNEY PARK          42.36N 89.04W
06/13/2008  E0.00 INCH       WINNEBAGO          IL   LAW ENFORCEMENT

            FLOODING ALONG SHORE DRIVE.

0140 AM     HEAVY RAIN       ROCKFORD                42.27N 89.06W
06/13/2008  E0.00 INCH       WINNEBAGO          IL   LAW ENFORCEMENT

            SOME ROADS COVERED WITH WATER.

&&

ALLSOPP
Local storm report, Jun 13, 1:28 AM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
228 AM CDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     MARINE TSTM WIND 2 E CHICAGO             41.88N 87.59W
06/13/2008  M61 MPH          LMZ741             IL   C-MAN STATION

            53 KNOT GUST AT HARRISON CRIB.

&&

ALLSOPP
Local storm report, Jun 13, 1:31 AM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
231 AM CDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     MARINE TSTM WIND 2 E CHICAGO             41.88N 87.59W
06/13/2008  M61 MPH          LMZ741             IL   C-MAN STATION

            CORRECTION TO TIME. WIND GUST AT 53 KNOTS AT HARRISON
            CRIB.

&&

ALLSOPP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Lake

When
June 13, 7:00 AM CST to June 25, 12:00 PM CST
Where
Lake County, 2.46 mi NW of Channel Lake to 0.54 mi W of Ingleside
Cause
Heavy Rain
Property damage
$500,000
Reported by
Emergency Manager
Coordinates
42.497, -88.182

Flood, McHenry

When
June 13, 7:00 AM CST to June 25, 12:00 PM CST
Where
McHenry County, 3.98 mi NE of Spring Grove to 2.48 mi W of Johnsburg
Cause
Heavy Rain
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
42.495, -88.181

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120207, 120214.